MAUDE Adverse Event Report: PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY

PENUMBRA, INC. PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER; NRY
Catalog Number 3MAXCKIT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for evaluation.Without the return of the device, the root cause of the problem cannot be determined.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the m1 segment of the middle cerebral artery (mca) using a penumbra system 3max reperfusion catheter (3maxc) and a penumbra engine canister (canister).During preparation for the procedure, the physician broke a 3maxc at the proximal end near the hub upon removal from its packaging hoop.The damage to the 3maxc occurred prior to use; therefore, the 3maxc was not used in the procedure.Then, the physician broke a 3maxc at the distal end in the target vessel.Subsequently, the physician aspirated the broken distal piece of the 3maxc out of the patient and into the canister.The procedure was completed using another 3maxc.There was no report of an adverse effect to the patient.

Brand Name
PENUMBRA SYSTEM 3MAX REPERFUSION CATHETER
Common Device Name
NRY
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key15302721
Report Number3005168196-2022-00395
Device Sequence Number6484983
Product Code NRY
UDI-Device Identifier00814548019963
UDI-Public814548019963
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K160449
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/26/2022
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/23/2025
Device Catalogue Number3MAXCKIT
Device Lot NumberF113127
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/03/2022
Initial Report FDA Received Date08/26/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/24/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown
Date Report Sent to FDA01/01/2005